MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM CANNULATED LOCKING SCREW 80MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM CANNULATED LOCKING SCREW 80MM; SCREW, FIXATION, BONE
Model Number 02.205.080
Medical Device Problem Codes Material Twisted/Bent (2981); Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is an unknown date in 2018.Additional procodes: hty, jdw, hrs.Date of implantation is an unknown date in (b)(6) 2018.Concomitant medical products: date of concomitant therapy is the same as date of implantation, an unknown date in (b)(6) 2018.Manufacturing location: (b)(4); manufacturing date: may 24, 2017; part: 02.205.080; 5.0mm cannulated locking screw 80mm; lot: h368931 (non-sterile); lot quantity: 96 work order traveler met all inspection acceptance criteria.Inspection sheet, inspect turn/wobble broach, mill shaft threads/head threads/flutes and final inspection met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device evaluation investigation flow: device interaction/functional visual inspection the 5.0 mm cannulated locking screw 80 mm was returned to us customer quality.Upon visual inspection under 5x magnification, damages were observed on the threads of the shaft as well as the screw head, which is consistent with implantation and explantation which would not impact the device functionality.X-rays were not provided, hence there is no definitive means to show/determine that the screw backed out/ migrated.As such, the complaint cannot be confirmed.Replication of the complaint is not possible as the locking plate was not returned.As such, the reported condition cannot be confirmed.However, the overall complaint is confirmed as there are post manufacturing damages.Document/specification review the following relevant drawings were reviewed.- 5.0 mm locking screw cannulated review of the device history record (dhr) showed that this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Dimensional inspection dimensional inspection of the screw was performed.The returned screw was determined to be suitable for its intended use when employed as recommended.The head diameter of the screw measured 6.56 mm.This is within specifications of 6.61 mm ± 0.1 based on drawings.The shaft diameter (threaded portion) measured 4.96 mm.This is within specifications of 5.0 mm ± 0.1 based on drawings.All measurements were taken using caliper ca 122 p conclusion: the reported complaint condition is not confirmed as there was no x-ray sent to us cq showing the backed out/migrated screw.However, visual inspection revealed damages on the threads of the shaft as well as the screw head.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Risk assessment review: a risk assessment review was performed.The complaint is adequately addressed by the risk assessment.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a removal surgery on (b)(6) 2018.One (1) 70mm cannulated variable angle (va) locking screw, one (1) 75mm cannulated va locking screws, two (2) 80mm cannulated va locking screws and one (1) 85mm cannulated va locking screw had backed out of the condylar plate and were removed.The plate was retained, and new screws were added.The variable angle locking compression plate (lcp) condylar plate was originally implanted on (b)(6) 2018.Procedure outcome and patient status is unknown.Concomitant devices: condylar plate (part: unknown, lot: unknown, quantity 1), locking spine screw (part: unknown, lot: unknown, quantity 1).This report is for a 5.0mm cannulated locking screw 80mm.This is report 4 of 5 for (b)(4).

Brand Name
5.0MM CANNULATED LOCKING SCREW 80MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8272003
Report Number2939274-2019-56026
Device Sequence Number19353091
Product Code HWC
UDI-Device Identifier10886982049780
UDI-Public(01)10886982049780
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K000066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.205.080
Device Catalogue Number02.205.080
Device Lot NumberH368931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date01/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight117